Alert archive / California / Wind Advisories in 2025
Wind Advisory 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 31, 2025, 2:29 AM PST for Inyo County, San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Feb 1, 2025, 4:00 AM PST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2025, 2:29 AM PST (10:29 UTC)
- In effect from
- Feb 1, 2025, 4:00 AM PST
- Expired
- Feb 5, 2025, 5:59 PM PST
- In force
- 5 days
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 146 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3054 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS75 KVEF 311029 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 229 AM PST Fri Jan 31 2025 CAZ519-520-312200- /O.NEW.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Lone Pine, Aspendell, Bishop, Whitney Portal, Independence, and Olancha 229 AM PST Fri Jan 31 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 4 AM Saturday to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523-524-312200- /O.NEW.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Mitchell Caverns, Fort Irwin, Daggett, Baker, Mountain Pass, and Barstow 229 AM PST Fri Jan 31 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles...especially on north-south roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JA
13 follow-up statements
826 WWUS75 KVEF 312119 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 119 PM PST Fri Jan 31 2025 CAZ519-520-011000- /O.CON.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Bishop, Olancha, Independence, Whitney Portal, Lone Pine, and Aspendell 119 PM PST Fri Jan 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...From 4 AM Saturday to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523-524-011000- /O.CON.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Mitchell Caverns, Baker, Daggett, Barstow, Mountain Pass, and Fort Irwin 119 PM PST Fri Jan 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SATURDAY... * WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...From 10 AM to 10 PM PST Saturday. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles...especially on north-south roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
656 WWUS75 KVEF 010919 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 119 AM PST Sat Feb 1 2025 CAZ519-520-020400- /O.CON.KVEF.WI.Y.0006.250201T1200Z-250203T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Aspendell, Bishop, Independence, Olancha, Lone Pine, and Whitney Portal 119 AM PST Sat Feb 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523-524-020400- /O.CON.KVEF.WI.Y.0006.250201T1800Z-250202T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Barstow, Baker, Mountain Pass, Mitchell Caverns, Daggett, and Fort Irwin 119 AM PST Sat Feb 1 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles...especially on north-south roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
774 WWUS75 KVEF 020400 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 800 PM PST Sat Feb 1 2025 CAZ519-520-020600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250203T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Lone Pine, Whitney Portal, Olancha, Independence, Aspendell, and Bishop 800 PM PST Sat Feb 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ523-524-020600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250202T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Baker, Mountain Pass, Barstow, Mitchell Caverns, Fort Irwin, and Daggett 800 PM PST Sat Feb 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 with gusts up to 45 mph expected. * WHERE...Eastern Mojave Desert and Western Mojave Desert. * WHEN...Until 10 PM PST this evening. * IMPACTS...Winds this strong can make driving difficult, especially for high-profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving high profile vehicles...especially on north-south roadways. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
956 WWUS75 KVEF 020602 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1002 PM PST Sat Feb 1 2025 CAZ523-524-020715- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-250202T0600Z/ Western Mojave Desert-Eastern Mojave Desert- Including the cities of Baker, Mountain Pass, Barstow, Mitchell Caverns, Fort Irwin, and Daggett 1002 PM PST Sat Feb 1 2025 ...WIND ADVISORY HAS EXPIRED... Winds have decreased across the area and the Wind Advisory has been allowed to expire on time. $$ CAZ519-520-030600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250203T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Lone Pine, Whitney Portal, Olancha, Independence, Aspendell, and Bishop 1002 PM PST Sat Feb 1 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST SUNDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
836 WWUS75 KVEF 021720 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 920 AM PST Sun Feb 2 2025 CAZ519-520-031000- /O.EXT.KVEF.WI.Y.0006.000000T0000Z-250204T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Whitney Portal, Aspendell, Independence, Lone Pine, Olancha, and Bishop 920 AM PST Sun Feb 2 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 50 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MS
816 WWUS75 KVEF 030805 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1205 AM PST Mon Feb 3 2025 CAZ519-520-040600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250204T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Whitney Portal, Bishop, Lone Pine, Olancha, Independence, and Aspendell 1205 AM PST Mon Feb 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West winds 25 to 35 mph with occasional downslope winds gusting up to 55 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
442 WWUS75 KVEF 031904 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1104 AM PST Mon Feb 3 2025 CAZ519-520-041200- /O.EXT.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Aspendell, Bishop, Whitney Portal, Olancha, and Lone Pine 1104 AM PST Mon Feb 3 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... * WHAT...West to southwest winds 25 to 35 mph with occasional downslope winds gusting up to 55 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
979 WWUS75 KVEF 040806 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1206 AM PST Tue Feb 4 2025 CAZ521-522-042200- /O.EXA.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ White Mountains of Inyo County-Death Valley National Park- Including the cities of Westgard Pass, Furnace Creek, Shoshone, Stovepipe Wells, and Bristlecone Pine 1206 AM PST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. Strongest winds will be along and downwind of mountain features. * WHERE...White and Inyo Mountains, and Death Valley National Park. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust with reduced visibility likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-042200- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Olancha, Lone Pine, Independence, Bishop, Aspendell, and Whitney Portal 1206 AM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West to southwest winds 25 to 35 mph with occasional downslope winds gusting up to 55 mph in the Owens Valley near the Sierra foothills. Gusts up to 65 mph near the Sierra ridgetops. * WHERE...Eastern Sierra Slopes and Owens Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden downslope winds may create periods of strong crosswinds on sections of Highway 395 near the Sierra foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high-profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
801 WWUS75 KVEF 040810 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1210 AM PST Tue Feb 4 2025 NVZ017-019-042200- /O.EXB.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Desert Rock, Indian Springs, Red Rock Canyon, Amargosa Valley, Pahrump, and Mt Charleston 1210 AM PST Tue Feb 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Spring Mountains-Red Rock Canyon and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong downslope winds will result in sudden crosswinds along the US-95 corridor between Las Vegas and Desert Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ519>522-042200- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Olancha, Lone Pine, Independence, Shoshone, Furnace Creek, Bishop, Aspendell, Whitney Portal, Westgard Pass, Stovepipe Wells, and Bristlecone Pine 1210 AM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with occasional downslope winds gusting up to 55 mph. Gusts up to 65 mph near the Sierra ridgetops. Strongest winds in eastern Inyo County will be along and downwind of terrain features. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust with reduced visibility likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
227 WWUS75 KVEF 042146 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 146 PM PST Tue Feb 4 2025 CAZ519>522-050600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Westgard Pass, Shoshone, Bristlecone Pine, Olancha, Stovepipe Wells, Independence, Lone Pine, Bishop, Aspendell, Furnace Creek, and Whitney Portal 146 PM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest to south winds 25 to 35 mph with occasional downslope winds gusting up to 55 mph. Gusts up to 65 mph near the Sierra ridgetops. Strongest winds in eastern Inyo County will be along and downwind of terrain features. * WHERE...White and Inyo Mountains, Eastern Sierra Slopes, Owens Valley, and Death Valley National Park. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Pockets of blowing dust with reduced visibility likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ017-019-051200- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Red Rock Canyon, Pahrump, Desert Rock, Amargosa Valley, Indian Springs, and Mt Charleston 146 PM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Spring Mountains-Red Rock Canyon and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong downslope winds will result in sudden crosswinds along the US-95 corridor between Las Vegas and Desert Rock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JP
984 WWUS75 KVEF 050341 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 741 PM PST Tue Feb 4 2025 CAZ519>522-050445- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-250205T0600Z/ Eastern Sierra Slopes-Owens Valley-White Mountains of Inyo County- Death Valley National Park- Including the cities of Independence, Aspendell, Stovepipe Wells, Bishop, Whitney Portal, Furnace Creek, Olancha, Westgard Pass, Bristlecone Pine, Lone Pine, and Shoshone 741 PM PST Tue Feb 4 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased across Inyo County and the Wind Advisory has been cancelled. $$ NVZ017-019-051200- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Pahrump, Indian Springs, Amargosa Valley, Red Rock Canyon, Mt Charleston, and Desert Rock 741 PM PST Tue Feb 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Spring Mountains-Red Rock Canyon and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong downslope winds will result in sudden crosswinds along the US-95 corridor between Las Vegas and Mercury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
353 WWUS75 KVEF 051107 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 307 AM PST Wed Feb 5 2025 NVZ017-019-060600- /O.CON.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Amargosa Valley, Indian Springs, Red Rock Canyon, Desert Rock, Pahrump, and Mt Charleston 307 AM PST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Spring Mountains-Red Rock Canyon and Western Clark and Southern Nye County. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong downslope winds will result in sudden crosswinds along the US-95 corridor between Las Vegas and Mercury. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
434 WWUS75 KVEF 060159 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 559 PM PST Wed Feb 5 2025 NVZ017-019-060300- /O.CAN.KVEF.WI.Y.0006.000000T0000Z-250206T0600Z/ Western Clark and Southern Nye County-Spring Mountains-Red Rock Canyon- Including the cities of Mt Charleston, Indian Springs, Amargosa Valley, Red Rock Canyon, Desert Rock, and Pahrump 559 PM PST Wed Feb 5 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased across the area and the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:15 AM PST, 14 minutes earlier.
Area forecast discussion, Jan 31, 2:15 AM PST, 14 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 215 AM PST Fri Jan 31 2025 .SYNOPSIS...High pressure will move over the area today then a low pressure system and associated atmospheric river will impact northern California and the Great Basin over the weekend into next week. The Sierra will intercept much of this moisture with limited chances for spillover into Inyo and Esmeralda counties over the weekend. Widespread 20 to 40% chances of precipitation will spill into the southern Great Basin Tuesday through Thursday. && .SHORT TERM...Today through Sunday. A ridge of high pressure over our region will be pushed to the east today as a Pacific System shapes up in the form of a developing atmospheric river in the base of a Pacific Northwest low. This will direct abundant Pacific moisture from near Hawaii, aka Pineapple Express, into central and northern California Saturday through Sunday and beyond. The main impact for our southern Sierra zones will be a likely mix of rain and snow (70-80% probability), Saturday morning through Saturday evening with any significant accumulations confined to elevations above 10,000 feet due to the relatively warm subtropical air mass. There is 40 percent probability that light rainfall may spill into the Owens valley. The moisture plume is then forecast to lift northward late Saturday night with chances of precipitation diminishing to less than 20 percent on Sunday. Strong winds will also develop over the Sierra ridgetops Saturday morning through Sunday evening and high res models indicate downslope winds will likely gust over 40 mph into the Owens Valley near the foothills during this period. A Wind Advisory will be in effect for these zones from 4 AM Saturday morning until 10 pm Sunday evening. Models also indicate wing gusts over 40 mph likely spreading across northern San Bernardino County from 10 AM Saturday morning through 10 PM Saturday evening and a Wind Advisory will be in effect for these zones. The rest of the forecast area will remain dry and see temperatures climb 4-5 degrees each day Saturday and Sunday under increasing high clouds. This translates to maximum temperatures climbing into the 70s across most of the Mojave Desert region by Sunday. .LONG TERM....LONG TERM...Monday through Thursday. The start of the next work week will be characterized by above- average temperatures and partly-to-mostly cloudy skies as the stream of atmospheric river moisture shifts southward across the Desert Southwest. There is still a great deal of uncertainty regarding how much moisture will make it over the Sierra crest and into the Mojave Desert, with about half of ensemble members across desert valley locations indicating they will remain dry and the other half anticipating modest measurable precipitation. Regardless, we can expect an increase of moisture enough to warrant cloudy skies across the region through the work week along with above-average temperatures thanks to the warm nature of this moisture. The warmest day of the forecast period will be Monday, with a current forecast high for Las Vegas of 76 (daily record for February 3rd is 77 degrees set in 2018). Temperatures will gradually decrease as the week progresses. && .AVIATION...For Harry Reid...Winds will follow a typical daily pattern, shifting from the southwest to the northeast later this morning, then to the northwest after sunset. Speeds remain under 10 knots. High clouds with bases around 20kft move in this morning, increasing in coverage through the day. For the rest of southern Nevada, northwest Arizona and southeast California...Light winds following typical, daily patterns are expected across most of the area today. High cloud cover increases in coverage across the area today and tonight. At KBIH, lower clouds are expected to build in overnight with heights as low as 6kft by early Saturday morning. Showers develop over the Sierra overnight, but these should remain out of the vicinity of the terminal. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Soulat AVIATION...Meltzer For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.